Q. My wife is having thick red rashes on her face for the past three months. Please suggest a solution. .

Answered by
Dr. Charu Bansal
and medically reviewed by iCliniq medical review team.
Published on Dec 13, 2019 and last reviewed on: Dec 14, 2019

Hello doctor,

A 34-year-old female is having thick red rashes on the face. Please suggest.

Dr. Charu Bansal

Cosmetology Dermatology
#

Hello,

Welcome to icliniq.com.

The thick red rashes on the face can be because of many reasons like allergic contact dermatitis, papular urticaria, irritant contact dermatitis, and many more.

I need to know more details like for how long are they present? Are they itchy? Are they transient or persistent? Kindly answer my questions and if possible kindly attach a picture of the lesion so that I can see the lesions and help you to my best.

Thank you doctor,

She is my wife. She faces it for three months. I consulted a doctor and he gave Eumosone-M cream, Oxidon plus capsule, and Dermadew soap. He diagnosed her with polymorphous light eruption.

The effect of the medicines are very little. I want some solution and also I have a one-year-old daughter and she breast feed her. I have attached my wife's photo and copy of the doctor's prescription.

Dr. Charu Bansal

Cosmetology Dermatology
#

Hello,

Welcome back to icliniq.com.

I saw the attached pictures and prescriptions. (attachment removed to protect patient identity).

There are extensive redness on the forehead, nose, cheeks, and chin. Such kind of itchy red rash can be due to polymorphous light eruption also. But it is associated with irriattion on sun exposure usually and also involves other sun-exposed sites like forearms and V of the chest.

It is an easily treatable condition. But the use of sunscreen is mandatory. She can use any sunscreen with SPF (sun protecting factor) more than 30 to be applied at 9 am, 12 pm and 3 pm.

Along with this, she needs to apply Flutivate (Fluticasone) cream once daily over the lesions only, for a minimal amount for five days. For itching, she can take tablet LCZ (Levocetirizine) 5 mg at night time. But just to be sure can you please tell me does she feels uncomfortable on sun exposure? Are there dandruff in the scalp and red scaly rash is present on the sides of nose folds and back of ear folds also? Because if so, we call it seborrheic dermatitis and then additional medications are required.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How to Select a Sunscreen?

Article Overview: The most common questions in dermatological practice are which sunscreen to use and while going out in the sun what are the sun protection measures. The answers are here in this article. Read Article


Dr. Suvash Sahu
Dermatologist

Ultraviolet radiation like UVA and UVB has been well documented to have multiple effects on human skin. It not only causes skin cancer, but also cutaneous aging like seborrheic keratosis, photomelanosis (pigmentation on sun exposed parts), wrinkles, polymorphous light eruption, melasma, freckles, le...  Read Article

I am worried about flu and skin rashes I had after two weeks of unprotected oral sex. Kindly help.

Query: Hello doctor,I received oral sex from a sex worker without condom and sex with a condom. After two weeks, I got flu (no fever), then I was panic, too much stressed and worried. And I had body burn like sunburn about a week. I have a skin rash on my backside and a few spots. I worry about this proble...  Read Full »

What are these red itchy bumps on my face and arms?

Query: Hi doctor, I have been having red itchy bumps on my face and arms for the past three weeks. I was given Fluocinonide, Hydrocortisone and Hydroxyzine by my doctor and dermatologist. The medications have not been helping at all. Please help.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.